NURSING

QUESTION 12:

Chapter 12, Pain Management

Mr. Rogers is 2 days postoperative of a thoracotomy for removal of a malignant mass in his left chest. His pain is being managed via an epidural catheter with morphine (an opioid analgesic). As the nurse assumes care of Mr. Rogers, he is alert and fully oriented, and states that his current pain is 2 on a 1-to-10 scale. His vital signs are 37.8 – 92 – 12, 138/82. (Learning Objective 6)

What are benefits of epidural versus systemic administration of opioids?

b. The nurse monitors Mr. Rogers’ respiratory status and vital signs every 2 hours. What is the rationale for these frequent assessments?

c. The nurse monitors Mr. Rogers for what other complications of epidural analgesia?

d. Mr. Rogers complains of a severe headache. What should the nurse do?

e. Mr. Rogers’ epidural morphine and decreased mobility increase his chances of constipation. What interventions should be included in his plan of care to minimize constipation?

QUESTION 13:

Chapter 13, Fluid and Electrolytes: Balance and Disturbance

Mrs. Dean is 75-year-old woman admitted to the hospital for a small bowel obstruction. Her medical history includes hypertension. Mrs. Dean is NPO. She has a nasogastric (NG) tube to low continuous suction. She has an IV of 0.9% NS at 83 mL/hr. Current medications include furosemide 20 mg daily and hydromorphone 0.2 mg every 4 hours, as needed for pain. The morning electrolytes reveal serum potassium of 3.2 mEq/L. (Learning Objective 4)

a. What are possible causes of a low potassium level?

b. What action should the nurse take in relation to the serum potassium level?

c. What clinical manifestations might the nurse assess in Mrs. Dean?

Question 14:

Chapter 14, Shock and Multiple Organ Dysfunction Syndrome

Adam Smith, 77 years of age, is a male patient who was admitted from a nursing home to the intensive care unit with septic shock secondary to urosepsis. The patient has a Foley catheter in place from the nursing home with cloudy greenish, yellow-colored urine with sediments. The nurse removes the catheter after obtaining a urine culture and replaces it with a condom catheter attached to a drainage bag since the patient has a history of urinary and bowel incontinence. The patient is confused, afebrile, and hypotensive with a blood pressure of 82/44 mm Hg. His respiratory rate is 28 breaths/min and the pulse oximeter reading is at 88% room air, so the physician ordered 2 to 4 L of oxygen per nasal cannula titrated to keep SaO2 greater than 90%. The patient responded to 2 L of oxygen per nasal cannula with a SaO2 of 92%. The patient has diarrhea. His blood glucose level is elevated at 160 mg/dL. The white blood count is 15,000 and the C-reactive protein, a marker for inflammation, is elevated. The patient is being treated with broad-spectrum antibiotics and norepinephrine (Levophed) beginning at 2 mcg/min and titrated to keep systolic blood pressure greater than 100 mm Hg. A subclavian triple lumen catheter was inserted and verified by chest x-ray for correct placement. An arterial line was placed in the right radial artery to closely monitor the patient’s blood pressure during the usage of the vasopressor therapy. (Learning Objectives 6 and 7)

a. What predisposed the patient to develop septic shock?

b. What potential findings would suggest that the patient’s septic shock is worsening from the point of admission?

c. The norepinephrine concentration is 16 mg in 250 mL of normal saline (NS). Explain how the nurse should administer the medication. What nursing implications are related to the usage of a vasoactive medication?

d. Explain why the effectiveness of a vasoactive medication decreases as the septic shock worsens. What treatment should the nurse anticipate to be obtained to help the patient?

QUESTION 15:

Chapter 15, Oncology: Nursing Management in Cancer Care

The oncology clinical nurse specialist (CNS) is asked to develop a staff development program for registered nurses who will be administering chemotherapeutic agents. Because the nurses will be administering a variety of chemotherapeutic drugs to oncology patients, the CNS plans on presenting an overview of agents, classifications, and special precautions related to the safe handling and administration of these drugs. (Learning Objectives 6 and 8)

a. What does the CNS describe as the goals of chemotherapy?

b. How should the CNS respond to the following question: “Why do patients require rounds of chemotherapeutic drugs, including different drugs and varying intervals?”

c. In teaching about the administration of chemotherapeutic agents, what signs of extravasation should the nurse include?

d. What clinical manifestations of myelosuppression, secondary to chemotherapy administration, should the CNS include in this program?

Order now and get 10% discount on all orders above $50 now!!The professional are ready and willing handle your assignment.

ORDER NOW »»